Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 248, NWS Cleveland, OH

September 25, 2007Geauga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 25, 2007, 10:05 PM EDT for Geauga County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2007, 10:05 PM EDT (02:05 UTC)
Expired
Sep 25, 2007, 11:00 PM EDT
In force
55 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Geauga County, OH

The radar

The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 10:10 PM EDTTSTM WND DMG2 E Bainbridge, OHFEW TREES DOWN AUBURN TOWNSHIP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 260205
SVRCLE
OHC055-260300-
/O.NEW.KCLE.SV.W.0248.070926T0205Z-070926T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 PM EDT TUE SEP 25 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEAUGA COUNTY IN NORTHEAST OHIO

* UNTIL 1100 PM EDT

* AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTH RUSSELL...OR ABOUT 10 MILES SOUTH OF CHARDON...AND MOVING
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BURTON AND MIDDLEFIELD

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4171 8101 4135 8100 4135 8137 4151 8137
      4157 8131 4157 8129 4160 8129 4162 8127
      4164 8123 4164 8110 4169 8109
TIME...MOT...LOC 0205Z 228DEG 33KT 4150 8120

$$

OUDEMAN
3 follow-up statements
000 
WWUS51 KCLE 260215
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 PM EDT TUE SEP 25 2007

OHC055-260300-
/O.CON.KCLE.SV.W.0248.000000T0000Z-070926T0300Z/
GEAUGA OH-
1015 PM EDT TUE SEP 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR GEAUGA COUNTY...

AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AQUILLA...OR ABOUT NEAR CHARDON...MOVING NORTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4171 8101 4135 8100 4135 8137 4151 8137
      4157 8131 4157 8129 4160 8129 4162 8127
      4164 8123 4164 8110 4169 8109
TIME...MOT...LOC 0215Z 228DEG 33KT 4156 8111

$$

FITZ
000 
WWUS51 KCLE 260245
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1045 PM EDT TUE SEP 25 2007

OHC055-260300-
/O.CON.KCLE.SV.W.0248.000000T0000Z-070926T0300Z/
GEAUGA OH-
1045 PM EDT TUE SEP 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR GEAUGA COUNTY...

AT 1042 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 20 MILES NORTHEAST OF AQUILLA...OR ABOUT NEAR
JEFFERSON...MOVING NORTHEAST AT 35 MPH.

THERE WAS A REPORT OF TREES DOWN IN GEAUGA COUNTY AT THIS TIME.


LAT...LON 4171 8101 4135 8100 4135 8137 4151 8137
      4157 8131 4157 8129 4160 8129 4162 8127
      4164 8123 4164 8110 4169 8109
TIME...MOT...LOC 0245Z 228DEG 33KT 4174 8083

$$

FITZ
000 
WWUS51 KCLE 260254
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1054 PM EDT TUE SEP 25 2007

OHC055-260304-
/O.EXP.KCLE.SV.W.0248.000000T0000Z-070926T0300Z/
GEAUGA OH-
1054 PM EDT TUE SEP 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA COUNTY EXPIRES AT 1100
PM EDT...

LAT...LON 4171 8101 4135 8100 4135 8137 4151 8137
      4157 8131 4157 8129 4160 8129 4162 8127
      4164 8123 4164 8110 4169 8109
TIME...MOT...LOC 0254Z 229DEG 12KT 4156 8108

$$

FITZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 7:44 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 25, 7:44 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
744 PM EDT TUE SEP 25 2007

.SYNOPSIS...
A COLD FRONT EXTENDED FROM THE CENTRAL GREAT LAKES TO NORTHERN
TEXAS. AHEAD OF THE FRONT A WARM MOIST AND UNSTABLE FLOW CONTINUED
INTO THE OHIO VALLEY. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST
AND MOVE INTO NORTHWEST OHIO TONIGHT AND THEN STALL. THE FRONT
WILL MOVE SOUTHEAST OF THE AREA THURSDAY. HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
VERY WARM MOIST AND UNSTABLE FLOW WILL PERSIST ACROSS THE AREA
OVERNIGHT. CURRENTLY MOST OF THE CLOUD COVER ACROSS THE AREA IS
DIURNAL WITH A MORE STABLE CLOUD SHIELD TO OUR WEST. ALSO
SCATTERED SHOWERS AND TSTMS ON RADAR MOSTLY TO OUR SOUTH AND
WEST. BELIEVE THESE CLOUDS WILL THIN AND SHWRS DISSIPATE THROUGH
THE EVENING AS THE BOUNDARY LAYER COOLS. HOWEVER LATER THIS
EVENING AND OVERNIGHT MODELS BRING DEEPER MOISTURE TO OUR WEST
INTO THE AREA. WILL CONTINUE WITH LIKELY POPS NORTHWEST AND
MID/HIGH CHC ELSEWHERE. WEDNESDAY AND WEDNESDAY NIGHT THE FRONT
WILL STALL AND WAFFLE ABOUT AS WAVES OF LOW PRESSURE RIDE NE ALONG
THE BOUNDARY. WILL CONTINUE WITH LKLY POPS MOST AREAS..ALTHOUGH
NWRN OHIO NOT AS FAVORED GIVEN LARGE SCALE FORCING.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
FRONT MOVES EAST ON THURSDAY. WILL HANG ON TO LKLY POPS EAST IN
THE MORNING BUT WL BACK OFF TO CHC IN THE AFTERNOON AS THE DEEP
MOISTURE MOVES EAST. THURSDAY NIGHT WILL HANG ONTO A SMALL CHANCE
FAR NE TO ACCOUNT FOR THE COOLER TEMPERATURES MOVING ACROSS THE
LAKE POSSIBLY ALLOWING A COUPLE LAKE EFFECT SHOWERS TO DEVELOP.
TEMPS WILL BACK DOWN CLOSE TO NORMAL.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FRIDAY WILL CONTINUE WITH A SMALL CHANCE OF A LAKE EFFECT SHOWER
FAR NORTHEAST BUT HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND.
NEXT CHANCE OF RAIN WILL COME WITH ANOTHER COLD FRONT SUNDAY
NIGHT. EXPECT DRY CONDITIONS MONDAY AND TUESDAY

&&

.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
WATCHING CURRENT LINES OF CONVECTION THROUGH LOWER MI AND EASTERN
IND. THESE WOULD MOST LIKELY INFLUENCE TOL/FDY TERMINALS THIS
EVENING. OTHERWISE ISOLATED TO SCATTERED CONVECTION ACROSS
NORTHERN OHIO THIS EVENING. WITH TIME TONIGHT...INSTABILITY
SHOULD DECREASE AND EXPECT THE COVERAGE OF TS TO AS WELL. HAVE CB
MENTION THROUGH EARLY MORNING FOR WEST SITES AND TO AROUND
MIDNIGHT CENTRAL SITES. THIS IS WEATHER AHEAD OF A COLD FRONT
EXPECTED TO CROSS THE AREA TOMORROW. VFR EXCEPT IN AND NEAR
SHRA/TS ACTIVITY.

HAVE THE FRONT MAKING ITS WAY THROUGH TOL BUT THAT MAY BE IT AS A
WAVE OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE UP ALONG THE
FRONT WHICH AT THIS POINT WILL BE NEARLY STATIONARY ACROSS
NORTHERN OHIO. THIS WILL BACK ANY WEST WINDS AROUND TO THE SSW.
MVFR CIGS NEAR AND ALONG THE BACKSIDE OF THE FRONT WEDNESDAY. FOR
CLE/MNN AND POINTS SOUTHEAST TS DEVELOPMENT MIDDAY INTO THE
AFTERNOON LIKELY AS THE FRONT PUSHES SOUTHEAST. GFS MAKES THIS
TRANSITION VERY SLOW AND DOES NOT TAKE THE FRONT AND PRECIP OUT
UNTIL THU MORNING.

SO THURSDAY WEATHER UP IN THE AIR...BUT BY FRIDAY HIGH PRESSURE AND
DRIER AIR WORKS AND IS AROUND FOR THE WEEKEND.

&&

.MARINE...
COLD FRONT STILL ON TRACK TO MOVE SE ACROSS THE LAKE WED MORNING AND
AFTERNOON.  UNTIL THEN...SW TO S FLOW WILL CONTINUE ON THE LAKE.
WINDS SHOULD DIE DOWN A LITTLE AFTER SUNSET.  PRECIP CHANCES WILL
CONTINUE TO RAMP UP AS FRONT APPROACHES WITH BEST CHANCES FOR
THUNDER LATE TONIGHT AND FOR SHOWERS ON WED AND WED EVE.  FLOW
SHOULD QUICKLY BECOME N TO NW BEHIND FRONT BUT AT THE SAME TIME
SHOULD DIMINISH.  BY WED EVE...FAIRLY LIGHT FLOW EXPECTED.
LINGERING SHOWERS POSSIBLE INTO THU.  AFTER THAT...HIGH PRESSURE
WILL QUICKLY BUILD IN WITH LIGHT FLOW THEN EXPECTED INTO SUN.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...OUDEMAN
MARINE...KUBINA
Hazardous weather outlook, Sep 25, 5:44 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
544 AM EDT TUE SEP 25 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-260945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
544 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW OF
THE STORMS COULD BE SEVERE...PARTICULARLY ACROSS NORTHWEST OHIO
DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAIN WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING
IF A SEVERE THUNDERSTORM WATCH IS ISSUED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:14 PM EDTMarine Weather StatementCLE61 min
Sep 25, 9:07 PM EDTMarine Weather StatementCLE53 min
Sep 25, 10:44 PM EDTSevere Thunderstorm WarningCLEAshtabula35 min
Sep 25, 11:12 PM EDTSpecial Marine WarningCLE93 min
Sep 25, 11:30 PM EDTSpecial Marine WarningCLE60 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.